Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Jan 26, 2021, 8:47 AM EST. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 8:47 AM EST (13:47 UTC)
- Expired
- Jan 26, 2021, 9:45 AM EST
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted.
168
WHUS52 KTAE 261347
SMWTAE
GMZ750-261445-
/O.NEW.KTAE.MA.W.0013.210126T1347Z-210126T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
747 AM CST Tue Jan 26 2021
The National Weather Service in Tallahassee has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Mexico Beach out
20 NM...
* Until 845 AM CST.
* At 746 AM CST, a severe thunderstorm capable of producing
waterspouts was located near Santa Rosa Beach, moving east at 50
knots.
HAZARD...Waterspouts, wind gusts 34 knots or greater, and small
hail.
SOURCE...Radar indicated.
IMPACT...Waterspouts can quickly form and capsize boats...damage
vessels...and create suddenly higher waves. Make sure all
on board are in a secure location and wearing life
jackets. Expect wind gusts in excess of 34
knots...suddenly higher waves...frequent lightning...and
heavy downpours. Make sure all on board are wearing life
jackets.
* Locations impacted include...
Sandestin, Miramar Beach and Santa Rosa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 3038 8623 3035 8608 3024 8639 3038 8640
TIME...MOT...LOC 1346Z 249DEG 49KT 3038 8632
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...>34KTS
$$
11-MMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Jan 26, 6:28 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 26, 6:28 AM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
628 AM EST Tue Jan 26 2021
.AVIATION...
[Through 12Z Wednesday]
All terminals are currently experiencing IFR CIGs. These conditions
are expected to continue through the remainder of the early
morning hours, and eventually lift to MVFR CIGs by late morning
and into the afternoon hours today. Some reduced visibilities are
possible over the next few hours this morning, but any lower
visibilities should be brief. Much of the area will be
experiencing shower and thunderstorm activity from the early to
mid morning through the end of the TAF period as an approaching
cold front stalls across our area. Terminals impacted by showers
and thunderstorms may experience brief periods of reduced
visibilities as well as lowered ceilings throughout the day.
&&
.PREV DISCUSSION [420 AM EST]...
.NEAR TERM [Through Tonight]...
An approaching cold front is expected to stall across the Florida
Panhandle and SW Georgia today. This is mainly in response to the
upper level vorticity maxima that is lifting to the northeast across
the upper midwest. As the main forcing for ascent associated with
the upper level shortwave lifts to the northeast, the aforementioned
cold front will become stationary across our region. With above
average instability expected across the region, and CAPE values
pushing near 1000 J/Kg during the afternoon, a few storms may become
severe. The instability coupled with 30 plus knots of shear in the
surface to 3 km layer, as well as SRH values nearing 200 M2/S2 could
lead to a few stronger storms producing a tornado or two where
localized backed surface winds can develop. Overall, the main
threat expected with these storms are damaging winds; although a
tornado or two, and small hail can't be ruled out with stronger
thunderstorms. Given the above, SPC has issued a marginal risk for
most of the region west of I-75.
Current hi-res guidance is suggesting a southwest to northeast line
of storms will develop from the Florida Panhandle to SW Georgia in
the afternoon. This line of storms is expected to remain mostly
stationary throughout the late morning and afternoon hours across
this region. Given PW values pushing 1.6 inches across the region,
sustained heavy rainfall could lead to localized flash flooding over
regions that experience continuous training of thunderstorms. By
the late evening hours, the line of storms is expected to lift north
of the Florida border as a secondary upper level shortwave
approaches from the west across northern Texas. This is expected to
aid in the development of surface cyclogenesis early Wednesday
across central Alabama, and allow these storms to lift north out of
Florida temporarily by the end of the period. Overall Temperatures
will be warm across the region, with mid to upper 70s expected for
much of the region expect the coastal areas. Lows tonight will also
be warm with much of the area remaining in the mid 60s.
.SHORT TERM [Wednesday Through Thursday]...
A shortwave over the Southwest today will move over the Southern
Plains by Wednesday morning. Wednesday through Wednesday night the
wave will move through the Tennessee Valley eastward over the
Mid-Atlantic. A surface front stalled across the Southeast will
lift northward as the shortwave advances, opening up a synoptic
scale 'warm sector'. The greatest surface based instability and
theta-e rich airmass will remain confined to the Panhandle,
western Big Bend, and extreme SW Georgia areas where the
strengthening low-level flow can advect in the more unstable
maritime air. Along that theta-e ridge, expect the potential for
isolated to scattered discrete storms organizing into a broken
line in advance of the cold front. The storm environment will be
characterized by 60+ kts of deep layer shear and sufficiently
steep mid-level lapse rates. While tornadoes are not expected,
damaging straight line wind gusts will certainly be possible based
on shear profiles. While hail cannot be ruled out, the skinnier
CAPE profiles would tend to limit the potential for large hail
growth. The cold front will sweep through the region by the
evening, with showers and storms coming to an end shortly after
sunset.
Strong cold air advection immediately behind the front will allow
temperatures to fall into the upper 30s to low 40s overnight on
Wednesday. On Thursday, sunny skies will prevail but highs will
struggle to reach the upper 50s, generally running 5-10 degrees
below normal.
.LONG TERM [Thursday Night Through Tuesday]...
Dry and cool conditions will prevail through Saturday, but by
Saturday night rain chances will begin to increase once again
ahead of our next frontal system. Rain chances will be highest on
Sunday as the front moves through the Tri-State region, with dry
and cool conditions returning to end the period.
.MARINE...
Winds and seas will gradually increase to cautionary levels by
Wednesday across the northeast Gulf, and then solidly into
Advisory levels behind a frontal boundary by Wednesday night.
Winds and seas will remain above headline levels through Thursday,
before briefly calming through the start of the weekend.
.FIRE WEATHER...
Outside of low dispersions across the Florida Panhandle and SE
Alabama, there are currently no fire weather concerns for the region
over the next several days as shower and thunderstorm activity is
expected.
.HYDROLOGY...
As mentioned above there's the potential for isolated heavy rain
producing storms to train over the same location both today and
Wednesday. While widespread rain amounts are not forecast to be
significant (~1-2"), the localized higher amounts could be on the
order of 3-6" over a brief period of time. This could result in
pockets of flash flooding, or rapid river rises on our flashier
basins. In general though, widespread urban or river flooding is
not anticipated.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 65 74 42 57 / 50 40 70 0 0
Panama City 71 64 69 42 57 / 60 40 70 0 0
Dothan 75 63 71 38 54 / 80 80 80 0 0
Albany 75 62 70 38 54 / 80 80 80 0 0
Valdosta 76 64 72 41 56 / 40 30 70 0 0
Cross City 76 61 70 43 60 / 10 10 70 0 0
Apalachicola 71 63 71 42 58 / 40 20 70 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Bunker
MARINE...Harrigan
FIRE WEATHER...Bunker
HYDROLOGY...HarriganIn the hours before
Special weather statement, Jan 26, 7:24 AM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
624 AM CST Tue Jan 26 2021
ALZ068-069-FLZ009-011-261315-
Geneva AL-Houston AL-Holmes FL-Jackson FL-
624 AM CST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...SOUTH
CENTRAL HOUSTON...NORTHWESTERN JACKSON AND NORTHEASTERN HOLMES
COUNTIES UNTIL 715 AM CST...
At 624 AM CST, Doppler radar was tracking a strong thunderstorm 9
miles north of Bonifay, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cottonwood, Graceville, Esto, Madrid, Campbellton, Noma, Black,
Richter Crossroads, Garretts Crossroads, Tendil Crossing, Southern
Junction, Holland Crossroads, Cobb Crossroads, Smith Crossroads,
Jacobs, Noma Junction, Ellaville, Miller Crossroads, Fadette and
Jacob City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8579 3111 8524 3082 8525 3082 8548
3083 8549 3083 8579
TIME...MOT...LOC 1224Z 257DEG 28KT 3091 8568
11-MMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:30 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 69 hr |
| Jan 26, 7:46 AM EST | Special Marine Warning | TAE | 59 min | |
| Jan 26, 8:59 AM EST | Areal Flood Advisory | TAE | Walton | 3 hr |
| Jan 26, 9:48 AM EST | Special Weather Statement | TAE | Washington | 57 min |
| Jan 26, 10:46 AM EST | Special Weather Statement | TAE | Jackson, Washington | 59 min |
| Jan 26, 12:55 PM EST | Special Marine Warning | TAE | 3 hr | |
| Jan 26, 3:53 PM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 26, 4:18 PM EST | Special Weather Statement | TAE | Franklin, Gulf | 57 min |
| Jan 26, 5:13 PM EST | Special Weather Statement | TAE | Gulf, Wakulla | 47 min |
| Jan 26, 5:54 PM EST | Special Marine Warning | TAE | 96 min | |
| Jan 26, 6:01 PM EST | Special Weather Statement | TAE | Franklin, Gulf, Wakulla | 44 min |
| Jan 26, 6:48 PM EST | Special Weather Statement | TAE | Gulf, Wakulla | 57 min |
| Jan 26, 12:37 PM EST | Special Weather Statement | TAE | Decatur | 38 min |
| Jan 26, 7:24 AM EST | Special Weather Statement | TAE | Houston | 51 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.